Alert archive / Arizona / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 107, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 13, 2021, 9:43 PM MST for Yavapai County, Arizona. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2021, 9:43 PM MST (04:43 UTC)
- Expired
- Aug 13, 2021, 10:30 PM MST
- In force
- 47 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Yavapai County, AZ
The radar
The Phoenix radar (KIWA), 141 km from the middle of the area, began a volume at 04:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 10:00 PM MST | TSTM WND GST 60 | 4 S Yarnell, AZ | MESONET STATION QSTA3 STANTON ESTIMATED WINDS 60 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 13, 6:55 PM MST | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 4.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1603 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 2033 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
608
WUUS55 KFGZ 140443
SVRFGZ
AZC025-140530-
/O.NEW.KFGZ.SV.W.0107.210814T0443Z-210814T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Flagstaff AZ
943 PM MST Fri Aug 13 2021
The National Weather Service in Flagstaff has issued a
* Severe Thunderstorm Warning for...
Yavapai County in west central Arizona...
* Until 1030 PM MST.
* At 943 PM MST, a severe thunderstorm was located near Yarnell, or
13 miles north of Wickenburg, moving west at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Congress, Walnut Grove, Wagoner, Yarnell, Peeples Valley and Glen
Ilah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3425 11310 3428 11295 3433 11247 3424 11239
3416 11235 3393 11247 3400 11274 3400 11311
3409 11317
TIME...MOT...LOC 0443Z 091DEG 33KT 3416 11272
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
McCollum1 follow-up statement
601
WWUS55 KFGZ 140528
SVSFGZ
Severe Weather Statement
National Weather Service Flagstaff AZ
1028 PM MST Fri Aug 13 2021
AZC025-140535-
/O.EXP.KFGZ.SV.W.0107.000000T0000Z-210814T0530Z/
Yavapai-
1028 PM MST Fri Aug 13 2021
...THE SEVERE THUNDERSTORM WARNING FOR YAVAPAI COUNTY WILL EXPIRE AT
1030 PM MST...
The storm over southern Yavapai County which prompted the warning
has weakened. Therefore, the warning will be allowed to expire. Wind
gusts to 30 to 40 mph will still be possible through 1130 PM MST.
A Severe Thunderstorm Watch remains in effect until 300 AM MST for
west central Arizona.
LAT...LON 3425 11310 3428 11295 3433 11247 3424 11239
3416 11235 3393 11247 3400 11274 3400 11311
3409 11317
TIME...MOT...LOC 0525Z 091DEG 33KT 3417 11315
$$
McCollumWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 1:30 PM MST, 8 hours 13 minutes earlier.
Area forecast discussion, Aug 13, 1:30 PM MST, 8 hours 13 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 130 PM MST Fri Aug 13 2021 .SYNOPSIS...Afternoon showers and thunderstorms are expected to continue for much of the next week, especially in the high terrain and south of the Mogollon Rim. Temperatures warm slightly over the weekend, before cooling off again towards the middle of next week. && .DISCUSSION...Showers and thunderstorms have begun to develop this afternoon over the high terrain along the Mogollon Rim and in the northeast. Coverages is expected to continue to increase as the afternoon progresses and into the evening hours. Hi-res guidance continues to show activity become more organized, with outflow from storms now supporting MCS develop once they move into the more unstable air mass over central Arizona. Heavy rainfall will be the primary threat, with flash flooding possible over Yavapai and Gila counties through tonight. A few strong to severe storms will also be possible, with strong gusty winds and hail. Much of the activity is expected to diminish by midnight, with only a few lingering showers possible through the rest of the overnight. Saturday, heights begin to rise as a ridge over the the intermountain west begins to build through the weekend. Temperatures warm slightly over the weekend as a result, as well as reduced precipitation coverage and potential. Afternoon showers and thunderstorms will remain a threat, but will mainly be limited to the high terrain along and south of the Mogollon Rim. Localized flash flooding from heavy rainfall will continue to remain a threat with any storm that develops. Heights begin to fall Monday as the high begins to slowly meander westward becoming centered over California/Nevada and degrading. Towards the middle of next week, a longwave trough begins to dig into the West Coast and moving eastward across the intermountain west through the week. Uncertainty still exists in the timing and how far south the trough will reach, so confidence in what implications that will have for next is still low at this point. Nevertheless, EPS and GEFS ensemble members do signal that moisture will remain in place over much of northern Arizona start during the first half of next week. && .AVIATION...For the 00Z package...Primarily VFR conditions for the duration of the TAF period. Showers and thunderstorms continue mainly south and west of a KGCN-KFLG-KSJN line through around 06Z. A few lingering showers will be possible thereafter. Storms develop again after 19Z Sat, mainly in the high terrain. Brief MVFR conditions along with gusty and erratic winds and hail will be possible in and around thunderstorms. Winds will otherwise remain light through the period. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Continued afternoon showers and thunderstorms are expected for the weekend. Greatest coverage will be over the high terrain and areas south of the Mogollon Rim. Localized flash flooding from heavy rainfall will be the primary hazard. Warming temperatures along with light winds are otherwise expected. Monday through Wednesday...Chances for showers and thunderstorms continue into next week. Temperatures are also expected to cool slightly. && .FGZ WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through late tonight FOR AZZ008-018-037-038. && PUBLIC...Humphreys AVIATION...Humphreys FIRE WEATHER...Humphreys For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 5:41 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 21 min |
| Aug 13, 6:09 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 25 min |
| Aug 13, 6:18 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 27 min |
| Aug 13, 7:00 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 15 min |
| Aug 13, 7:39 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 26 min |
| Aug 13, 8:09 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 36 min |
| Aug 13, 8:15 PM MST | Flash Flood Warning | FGZ | Gila, Yavapai | 2 hr |
| Aug 13, 8:38 PM MST | Severe Thunderstorm Warning | FGZ | Gila, Yavapai | 52 min |
| Aug 13, 9:03 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 42 min |
| Aug 13, 9:51 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Aug 13, 10:07 PM MST | Flash Flood Warning | FGZ | Yavapai | 53 min |
| Aug 14, 3:06 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 39 min |
| Aug 14, 3:42 PM MST | Severe Thunderstorm Warning | FGZ | Gila, Navajo | 36 min |
| Aug 14, 3:58 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 29 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.